Alert archive / Washington / Small Craft Advisories in 2016

Small Craft Advisory 85, NWS Seattle, WA

April 12, 2016

NWS Seattle, WA issued this small craft advisory at Apr 12, 2016, 7:15 PM PDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2016, 7:15 PM PDT (02:15 UTC)
Expired
Apr 12, 2016, 9:34 PM PDT
In force
2 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

589 
WHUS76 KSEW 130215
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
715 PM PDT TUE APR 12 2016

PZZ130-130715-
/O.NEW.KSEW.SC.Y.0085.160413T0215Z-160413T0600Z/
/O.CON.KSEW.SW.Y.0028.160413T0600Z-160414T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
715 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

* SEAS...WESTERLY SWELL 7 FEET BUILDING TO 10 FEET TONIGHT WITH A
  PERIOD OF 12 TO 13 SECONDS.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ132-130600-
/O.NEW.KSEW.SC.Y.0085.160413T0215Z-160413T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
715 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...WEST 15 TO 25 KNOTS. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-130600-
/O.EXB.KSEW.SC.Y.0084.000000T0000Z-160413T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
715 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...WEST 15 TO 25 KNOTS. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-130715-
/O.CON.KSEW.RB.Y.0018.000000T0000Z-160414T0000Z/
GRAYS HARBOR BAR-
715 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM
PDT WEDNESDAY...

* WAVES/SEAS...COMBINED SEAS 7 TO 8 FEET...BUILDING TO 10 TO 11 
  FEET WEDNESDAY. 

* FIRST EBB...1000 PM.

* SECOND EBB...1015 AM.

BAR CONDITIONS MODERATE...BECOMING ROUGH TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-130715-
/O.CON.KSEW.SC.Y.0084.000000T0000Z-160414T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
715 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 8 FEET AT 13 
  SECONDS...BUILDING TO 10 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
1 follow-up statement
303 
WHUS76 KSEW 130434
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
934 PM PDT TUE APR 12 2016

PZZ130-131245-
/O.CAN.KSEW.SC.Y.0085.000000T0000Z-160413T0600Z/
/O.EXT.KSEW.SW.Y.0028.160413T0434Z-160414T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
934 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO  
4 FEET.

* SEAS...WESTERLY SWELL 8 FEET BUILDING TO 10 FEET TONIGHT WITH A
  PERIOD OF 13 SECONDS.|


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ132-130545-
/O.CAN.KSEW.SC.Y.0085.000000T0000Z-160413T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
934 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE PUSH OF WESTERLY WINDS BEHIND THE COLD FRONT THIS EVENING WAS
BRIEF. WINDS ARE NOT EXPECTED TO EXCEED 20 KNOTS TONIGHT.

$$

PZZ131-130545-
/O.CAN.KSEW.SC.Y.0084.000000T0000Z-160413T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
934 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE PUSH OF WESTERLY WINDS BEHIND THE COLD FRONT THIS EVENING WAS
BRIEF. WINDS ARE NOT EXPECTED TO EXCEED 20 KNOTS TONIGHT.

$$

PZZ110-131245-
/O.CON.KSEW.RB.Y.0018.000000T0000Z-160414T0000Z/
GRAYS HARBOR BAR-
934 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM
PDT WEDNESDAY...

* WAVES/SEAS...COMBINED SEAS 8 FEET BUILDING TO 11 FEET
  WEDNESDAY.

* FIRST EBB...1000 PM.

* SECOND EBB...1015 AM.

BAR CONDITIONS MODERATE...BECOMING ROUGH TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-131245-
/O.CON.KSEW.SC.Y.0084.000000T0000Z-160414T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
934 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 10 TO 12 FEET AT
  13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 4:45 PM PDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 12, 4:45 PM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
445 PM PDT TUE APR 12 2016...UPDATED AVIATION

.SYNOPSIS...A WEAK OCCLUDED FRONT OVER WESTERN WASHINGTON WILL
MOVE EAST OF THE CASCADES THIS EVENING...WITH RAIN CHANGING TO
DECREASING SHOWERS. AN UPPER TROUGH WILL BRING SHOWERY WEATHER
WEDNESDAY AND THURSDAY. SHOWERS WILL TAPER OFF FRIDAY...AND DRY
WARMER WEATHER IS LIKELY SATURDAY THROUGH MONDAY. A WEAK FRONT
COULD MOVE INTO THE AREA ON TUESDAY.

&&

.SHORT TERM...AN OCCLUDED FRONT MOVED SLOWLY INTO WESTERN
WASHINGTON TODAY...PRODUCING A FAIRLY NARROW RAIN BAND THAT WAS
JUST MOVING INTO SEATTLE JUST AFTER 2 PM. TEMPERATURES WERE IN THE
50S. THE FRONT WILL MOVE ACROSS THE CASCADES THIS EVENING...WITH
A WEAK UPPER TROUGH MOVING OVER WESTERN WASHINGTON. PRECIPITATION
WILL BECOME SHOWERY LATE THIS AFTERNOON AND EVENING...THEN
DECREASE OVERNIGHT AS THE TROUGH MOVES EAST AND THE AIR MASS
STABILIZES.

A DEEPER VERTICALLY STACKED SYSTEM WILL APPROACH THE PACIFIC
NORTHWEST WEDNESDAY AND WEDNESDAY NIGHT...DIGGING EAST-SOUTHEAST
INTO THE OREGON OFFSHORE WATERS LATE WEDNESDAY NIGHT AND THEN
ACROSS OREGON THURSDAY. A BAND OF PRECIPITATION ALONG THE EAST
SIDE OF THE UPPER LOW -- ASSOCIATED WITH ANOTHER OCCLUDED FRONT
AND DIFFLUENT FLOW ALOFT -- WILL SPREAD INTO THE FORECAST AREA
WEDNESDAY AFTERNOON...CONTINUE WEDNESDAY NIGHT...AND CHANGE TO
DECREASING SHOWERS THURSDAY.

MOST OF THE WESTERN WASHINGTON INTERIOR LOWLANDS SHOULD RECEIVE
0.25 TO 0.50 INCH OF RAIN TOTAL WEDNESDAY THROUGH THURSDAY...WITH
SLIGHTLY HEAVIER AMOUNTS AT THE COAST. THE MOUNTAINS WILL GET
ROUGHLY 0.5 TO 1.5 INCHES TOTAL...AND THE SNOW LEVEL WILL BE IN
THE 3500 TO 4500 FT RANGE THE ENTIRE TIME.

THE UPPER TROUGH WILL WEAKEN FURTHER AS IT MOVES EAST ON THURSDAY
NIGHT...AND AN UPPER RIDGE WILL MOVE OVER THE AREA. SHOWERS SHOULD
TAPER OFF THURSDAY NIGHT...WITH JUST SPOTTY LIGHT SHOWERS AND
PARTLY SUNNY SKIES FRIDAY IN DRIER NORTHWEST FLOW ALOFT. MCDONNAL

.LONG TERM...THE UPPER RIDGE THAT NOSES INTO THE PACIFIC NORTHWEST
ON FRIDAY WILL BUILD JUST TO OUR EAST THROUGH AT LEAST SUNDAY...
RESULTING IN WARMER SOUTHERLY FLOW ALOFT. WE SHOULD HAVE AT LEAST
PARTLY SUNNY SKIES BOTH WEEKEND DAYS...WITH HIGHS IN THE 70S ON
SUNDAY FROM THE PUGET SOUND REGION SOUTHWARD.

THE GFS AND EUROPEAN MODELS ARE FAIRLY CLOSE THROUGH SUNDAY...BUT
THEIR SOLUTIONS BEGIN TO SPLIT AND SHOW INCONSISTENCIES AFTER
THAT. THE EUROPEAN MODEL HAS BEEN CONSISTENT IN KEEPING THE RIDGE
STRONGER AND POSITIONED JUST EAST OF THE CASCADES THROUGH AT LEAST
TUESDAY. THE GFS IS SHOWING TWO MAIN SOLUTIONS -- ONE SIMILAR TO
THE EUROPEAN MODEL...AND THE OTHER WITH THE RIDGE BREAKING DOWN
AND MOVING EAST TO ALLOW A WEAK FRONT IN BY MONDAY OR MONDAY
NIGHT. WE ARE LEANING MORE TOWARD THE EUROPEAN SOLUTION NOW AND
HAVE SWITCHED TO A DRY FORECAST FOR SUNDAY NIGHT AND MONDAY. WE
WILL KEEP A CHANCE OF SHOWERS FOR MONDAY NIGHT AND TUESDAY FOR
NOW. MCDONNAL

&&

.AVIATION...UPDATED 445 PM...ISOLATED LIGHTNING STRIKES ARE
OCCURRING AND WILL BE POSSIBLE ACROSS WRN WA UNTIL AROUND 7 PM
PDT....

PREVIOUS 300 PM DISCUSSION...A NORTH/SOUTH ORIENTED FRONT WILL PUSH
THROUGH PUGET SOUND BY AROUND 4-5 PM PDT. MODERATE SW FLOW ALOFT.
MOIST ATMOSPHERE AND SLIGHTLY UNSTABLE BUT THUNDERSTORMS ARE
UNLIKELY. A FEW HOURS OF STEADY RAIN OVER INTERIOR WESTERN WA WILL
TRANSITION OVER TO SHOWERS BEHIND THE FRONT THIS EVENING. CIGS
PREDOMINATELY VFR AROUND 3-4K FT BUT LOCAL MVFR WILL BE LIKELY AT
TIMES...ESPECIALLY NEAR THE FRONT AND LATER TONIGHT/EARLY WEDNESDAY
MORNING WHEN CONDITIONS BECOME MORE STABLE.

KSEA...VCTS POSSIBLE UNTIL ABOUT 01-02Z BKN-OVC SKIES 3-4K FT.
PERIODS OF MVFR ARE POSSIBLE NEAR THE FRONTAL PASSAGE AND ALSO EARLY
WEDNESDAY MORNING. RAIN AT TIMES...TAPERING TO SHOWERS THIS
EVENING...THEN RAIN AT TIMES BY WEDNESDAY AFTERNOON. SW WIND 10-16 KT
W/ GUSTS 25 KT...EASING TO 10 KT LATER THIS EVENING.

&&

.MARINE...SMALL CRAFT SW WINDS WILL CONTINUE OVER THE COASTAL WATERS
BEHIND THE FRONT THIS EVENING...BUT EASE BELOW 20 KT AFTER MIDNIGHT.
SEAS WILL BUILD TO 10 TO 12 FEET TONIGHT AND 12 TO 14 FEET WITH A
PERIOD OF 12 SECONDS ON WEDNESDAY. S/SE WINDS WILL ALSO INCREASE
AGAIN WEDNESDAY OVER THE COASTAL WATERS...SO THE SMALL CRAFT
WILL RUN THROUGH WEDNESDAY AFTERNOON FOR A COMBINATION OF WIND AND
SEAS.

SMALL CRAFT S/SW WINDS ARE EXPECTED OVER INTERIOR WATERS EXCEPT
PUGET SOUND AND THE CENTRAL STRAIT THROUGH ABOUT 5-6 PM PDT...BEFORE
EASING. WESTERLY SWELL WILL BUILD TO 10 FEET AT THE WEST ENTRANCE BY
MIDNIGHT WITH A SMALL CRAFT FOR HAZARDOUS SEAS GOING INTO EFFECT.

ANOTHER SYSTEM WILL APPROACH THE AREA ON WEDNESDAY BUT THEN MOVES
SOUTHEAST INTO OREGON WED NIGHT SO DECENT SE GRADIENTS OVER THE
COASTAL WATERS ON WED WILL EASE BY THURS AS GRADIENTS TURN LIGHT
NLY.

A SMALL CRAFT FOR ROUGH GRAYS HARBOR BAR IS ALSO IN EFFECT THROUGH
THROUGH WEDNESDAY FOR SEAS BUILDING TO 10 TO 11 FEET.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 5 PM PDT WEDNESDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
     NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
     10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER OUT 10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 5 PM PDT WEDNESDAY FOR
     GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL 6 PM PDT THIS EVENING FOR ADMIRALTY
     INLET-EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
     NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-WEST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM THIS EVENING
     TO 5 PM PDT WEDNESDAY FOR WEST ENTRANCE U.S. WATERS STRAIT
     OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:28 AM PDTGale WarningSEW22 hr
Apr 13, 8:57 AM PDTSmall Craft AdvisorySEW21 hr

Nearby

Small Craft Advisories in Washington, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.